Georgia, 2007Tornado and Damaging Winds in Georgia, March 1 to 2, 2007
March 1 to 2, 2007 · NWS CAE · 7 events in 3 counties and zones
Supercells moved across the southern states and into GA producing tornadoes across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Supercells moved across the southern states and into GA producing tornadoes across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Mar 1, 7:47 PM EST, 29 minutes earlier.
Area forecast discussion, Mar 1, 7:47 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
747 PM EST THU MAR 1 2007
.UPDATE...
HAVE ISSUED A QUICK ZONE UPDATE TO FRESHEN WORDING AND ADJUST
CLOUDS AND POPS ONLY SLIGHTLY. CURRENTLY WAITING FOR ANOTHER
COORDINATION CALL WITH SPC CONCERNING TORNADO WATCH 046 (VALID
THROUGH 02Z/9 PM) AND POSSIBILITY OF ANOTHER WATCH FOR THE CWA.
EXPECT DECISION TO BE MADE...AND ANOTHER UPDATE...BY 9 PM.
&&
.PREV DISCUSSION...
/ISSUED 646 PM EST THU MAR 1 2007/
AVIATION /00Z-24Z/...
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY MOVING THROUGH THE AREA THIS
EVENING. CONTINUED THREAT OF SEVERE THUNDERSTORMS DURING TAF PERIOD
WITH MOST SIGNIFICANT THREAT 04Z-08Z. WINDS GUSTY...AND WILL SEE
HIGHER GUSTS IN AND AROUND THUNDERSTORMS. CIGS/VSBYS WILL VARY FROM
MVFR TO IFR AS THE SHOWERS AND THUNDERSTORMS MOVE THROUGH. MVFR
CEILINGS TO PERSIST THROUGH SUNRISE AND THEN CONDITIONS WILL
IMPROVE.VFR CONDITIONS AFTER 12Z WITH WINDS SHIFTING TO THE WEST.
PREV DISCUSSION... /ISSUED 202 PM EST THU MAR 1 2007/
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
VERY FEW CHANGES NEEDED TO GOING FORECAST. MAIN SHORT TERM CONCERN
IS THREAT FOR SEVERE WEATHER THROUGH TONIGHT. LATEST SURFACE
ANALYSIS INDICATES WARM FRONT STRETCHING ACROSS THE CENTRAL FORECAST
AREA (FA)...MOVING NORTH. LEADING EDGE OF PRECIPITATION CURRENTLY
MOVING ACROSS PORTIONS OF THE FA IS MAINLY ELEVATED IN NATURE WITH
LITTLE LIGHTNING ACTIVITY. IN SITU WEDGE JUST TO OUR NORTH. BREEZY
CONDITIONS DEVELOPING ACROSS OUR SOUTHERN FA. WILL EXPECT THE
WEDGE BOUNDARY/WARM FRONT TO MAKE GRADUAL PROGRESS NORTH THIS
AFTERNOON...AND ALLOW WINDS TO INCREASE ACROSS THE NORTHERN
COUNTIES AS WELL BY LATE DAY. WILL MAINTAIN LAKE WIND ADVISORY. THE
MAIN SEVERE THREAT WILL BE A LITTLE LATER TODAY THROUGH ABOUT
06Z...WHEN A BATCH OF CONVECTIVE ACTIVITY DEVELOPING TO OUR SW
RIDES NW INTO OUR FA. INSTABILITIES WILL INCREASE OVER OUR FA IN
THE WARM SECTOR SOUTH OF THE WARM FRONT...AND WILL COINCIDE WITH
STRONG LOW LEVEL JET AND SHEAR. CURRENT TORNADO WATCH IN EFFECT
FOR OUR WESTERNMOST FA UNTIL 9PM. WILL EXPECT OTHER WATCHES TO BE
ISSUED FARTHER EAST LATER THIS AFTERNOON OR EVENING. MAIN COLD
FRONT WILL MOVE THROUGH LATE TONIGHT AND EARLY FRIDAY MORNING...ENDING
THE PRECIPITATION. WINDS WILL GRADUALLY DECREASE AFTER FRONTAL
PASSAGE FRIDAY MORNING. WILL CONTINUE TO LET LAKE WIND ADVISORY
EXPIRE AT 1PM FRI.
LONG TERM /SATURDAY THROUGH THURSDAY/...
NO SIGNIFICANT CHANGES REQUIRED. UPPER TROUGH TO AMPLIFY OVER THE
EASTERN US SATURDAY THROUGH MONDAY AS A SERIES OF UPPER DISTURBANCES
ROLL BY. A DRY COLD FRONT WILL PASS THROUGH EARLY SUNDAY...AND COOL
THINGS DOWN A TAD. HIGH PRESSURE TO BUILD IN MONDAY AND TUESDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 1 PM EST FRIDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 1 PM EST FRIDAY FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Mar 1, 4:38 PM EST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
438 PM EST THU MAR 1 2007
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020929-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
438 PM EST THU MAR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
.DAY ONE...TONIGHT
A MODERATE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE OVERNIGHT
ACROSS THE FORECAST AREA. ALTHOUGH DAMAGING WINDS IN EXCESS OF 70
MPH ARE THE PRIMARY THREAT...ISOLATED TORNADOES AND LARGE HAIL WILL
ALSO REMAIN POSSIBLE. PERSONS IN AND AROUND THE MIDLANDS OF SOUTH
CAROLINA...ALONG THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA...SHOULD
REMAIN ALERT TONIGHT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL MORE THAN LIKELY BE REQUIRED AT SOME POINT
OVERNIGHT.
In the hours before
Special weather statement, Mar 1, 4:45 PM EST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
445 PM EST THU MAR 1 2007
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
020600-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
445 PM EST THU MAR 1 2007
...SEVERE WEATHER OUTLOOK...
THERE WILL CONTINUE TO BE A MODERATE RISK OF SEVERE THUNDERSTORMS
OVERNIGHT ACROSS THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA
OF GEORGIA.
A STRONG LOW PRESSURE SYSTEM MOVING FROM THE MISSISSIPPI RIVER
VALLEY REGION WILL PUSH A COLD FRONT ACROSS THE CAROLINA LATE
TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE ACROSS THE GULF COASTAL STATES EARLY TONIGHT.
THESE WILL MOVE NORTHEAST ACROSS THE CAROLINAS OVERNIGHT. WITH WEAK
TO MODERATE INSTABILITY EXPECTED...AND WITH VERY STRONG LOW TO MID
LEVEL WINDS...SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP.
ALTHOUGH THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 70
MPH...ISOLATED TORNADOES AND LARGE HAIL WILL ALSO BE POSSIBLE IN THE
CENTRAL SAVANNAH RIVER AREA OF GEORGIA AND THE SOUTHERN MIDLANDS.
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE PREPARED FOR SPOTTER
ACTIVATION AT SOME POINT OVERNIGHT.
PERSONS IN AND AROUND THE MIDLANDS OF SOUTH CAROLINA...AND ALONG THE
CENTRAL SAVANNAH RIVER AREA OF GEORGIA...SHOULD REMAIN ALERT TONIGHT
FOR RAPIDLY CHANGING WEATHER CONDITIONS.
RESIDENTS ARE URGED TO LISTEN FOR LATER STATEMENTS AND SEVERE
WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL TV AND RADIO FOR THE
LATEST INFORMATION ON THIS DEVELOPING SEVERE WEATHER THREAT.
Special weather statement, Mar 1, 5:24 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
524 PM EST THU MAR 1 2007
GAZ040-063>065-077-SCZ018-020-025>027-030-035-036-041-012330-
AIKEN-BAMBERG-BARNWELL-BURKE-COLUMBIA-EDGEFIELD-LEXINGTON-LINCOLN-
MCCORMICK-MCDUFFIE-NEWBERRY-ORANGEBURG-RICHMOND-SALUDA-
524 PM EST THU MAR 1 2007
AT 519 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM 11 MILES NORTH OF UNION POINT
TO HERNDON...MOVING NORTHEAST AT 45 MPH.
SMALL HAIL...AND WINDS GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL MOVE INTO THE AUGUSTA AREA BY 6 PM...INTO THE
AIKEN AND BARNWELL AREAS AROUND 6:15 PM...AND THE COLUMBIA METRO
AREA AROUND 7 PM.
HC
Tornado, McDuffie
- When
- March 1, 8:16 PM EST to 8:24 PM EST
- Where
- McDuffie County, 4.9 mi SW of Thomson to 2.88 mi E of Wrightsboro
- Rating
- EF2
- Path length
- 9 mi
- Path width
- 250 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.420, -82.560
An EF2 started in Warren county and moved through McDuffie county taking down numerous trees and powerlines. The twister moved along hwy 278 to Thomson then along hwy 150 to I-20. Several vehicles were totaled and many homes and a private school had moderate damage. Ground survey found a damage path of 9 miles in McDuffie county but an areal survey found the total length to be 15 miles. There were no injuries or deaths.
Thunderstorm Wind, Richmond
- When
- March 1, 8:40 PM EST
- Where
- Richmond County, Ft Gordon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.380, -82.130
TV stations reported trees down in the Ft. Gordon area.
Thunderstorm Wind, Columbia
- When
- March 2, 12:12 AM EST
- Where
- Columbia County, 10 mi NNW of Appling
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 33.684, -82.386
Post Office reported a couple of trees down on Winfield Road.
Thunderstorm Wind, Columbia
- When
- March 2, 12:20 AM EST
- Where
- Columbia County, Grovetown
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.450, -82.200
Sheriff reported trees down in the Grovetown area.
Thunderstorm Wind, McDuffie
- When
- March 2, 1:18 AM EST to 1:40 AM EST
- Where
- McDuffie County, 7 mi NW of Thomson to 7 mi NE of Thomson
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.542, -82.586
Sheriff reported many trees down across the northern portions of the county.
Thunderstorm Wind, Columbia
- When
- March 2, 1:35 AM EST to 1:40 AM EST
- Where
- Columbia County, Martinez
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.520, -82.080
EM reported several trees down in the Waterville subdivision in Martinez.
Thunderstorm Wind, Richmond
- When
- March 2, 1:38 AM EST to 1:52 AM EST
- Where
- Richmond County, Hephzibah to Augusta
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 33.320, -82.100
TV stations reported trees down across the county.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, March 1, 20079 deaths · 56 injured · $264 million · EF4 · 7 events
- Tornadoes and Damaging Winds in Georgia, March 1 to 2, 20076 deaths · 5 injured · $6.9 million · EF2 · 18 events
- Tornadoes and Flood in Georgia, March 1 to 2, 20073 deaths · 28 injured · $143 million · EF3 · 39 events
- Tornadoes and Hail in Alabama, March 1, 20071 death · 2 injured · $2.0 million · EF4 · 5 events
- Tornadoes in Missouri, March 1, 20071 death · $760,000 · EF3 · 2 events
- Tornadoes and Flash Flood in Alabama, March 1, 20076 injured · $1.4 million · EF2 · 53 events
- Winter Storm and Winter Weather in Iowa, March 1 to 2, 20071 death · 19 events
- Blizzard and Lightning Strike in Iowa, March 1 to 2, 20071 injured · $3.2 million · 33 events
- Winter Storm and Winter Weather in Michigan, March 1 to 2, 2007$1.5 million · 12 events
- Tornado and Hail in Mississippi, March 1, 2007$331,000 · EF1 · 14 events
- Damaging Wind in Missouri, March 1, 2007$750,000 · 65 kt wind · 1 event
- Winter Storm in Michigan, March 1, 2007$295,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10974, 10979, 11030, 10975, 10976, 10977, 10978.